My 6 year old son was diagnosed with pink eye Feb 25 and prescribed Polytrim eye drops - one drop each eye 3 times per day. The evening of Feb 27 (3-4 hours after the 6th dose) he started complaining about his upper legs itching. We stripped him down and he had hives - patches of redness and small mosquito-bite type bumps - in various places on his body. Primarily his upper legs, but a few patches about 2 inches across on his torso and neck. No trouble breathing, no swelling etc around the eyes. We gave him some Benadryl and the hives went away within about 30-45 minutes.
We have kept up the Polytrim regimen, and the hives came back the afternoon of Feb 28, and morning of March 1. Each time, Benadryl caused them to go away. There have not been any swelling around the eyes themselves or any trouble breathing with any of these episodes.
QUESTION: Since this did not start until after 2 full days of treatment, is it likely that Polytrim is the culprit?
QUESTION: Should we stop using Polytrim immediately?
QUESTION: What is a good alternative to Polytrim?
BTW, we're scheduled to see the doctor tomorrow afternoon, but we still have to decide whether or not to administer the 4 doses of Polytrim that are prescribed between now and then. The local doctor is not in the office today and the nurse wasn't much help in that regard.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.